Wyoming, 2006Flash Flood in Wyoming, July 1, 2006
July 1, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 12:23 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 1, 12:23 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT SAT JUL 1 2006
.SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND
EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST
AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW
POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT
ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW
SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR
BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR
THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO
INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO
OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE
RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT
IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...POMEROY
LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 9:45 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SAT JUL 1 2006
NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT SAT JUL 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER
SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY
RAIN AND GUSTY WINDS UP TO 60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK. A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE
SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON.
WYZ061>063-065-021130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1045 AM MDT SAT JUL 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND
CARBON COUNTIES THIS AFTERNOON AND EVENING. A FEW STORMS COULD
PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE
LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL
UP TO 1/2 INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK.
.SPOTTER INFORMATION STATEMENT..
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 1, 12:52 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 12 W CHEYENNE 41.15N 105.02W
07/01/2006 E0.25 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 1, 1:06 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 15 NW WHEATLAND 42.20N 105.17W
07/01/2006 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, Jul 1, 1:19 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
07/01/2006 E0.88 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 1, 1:44 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD 5 NW CRYSTAL LAKE RESER 41.21N 105.27W
07/01/2006 LARAMIE WY LAW ENFORCEMENT
WATER RUNNING ONE FOOT DEEP OVER HAPPY JACK ROAD.
&&Flash Flood, Laramie
- When
- July 1, 1:44 PM MST to 3:00 PM MST
- Where
- Laramie County, 21 mi WNW of Cheyenne
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
A thunderstorm produced very heavy rain over far western Laramie county. Floodwaters producedsevere wash-away damage to county roads 110 and 110-A near Happy Jack Road with water reported to have flowed almost a foot deep over Happy Jack Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, July 1 to 31, 2006$100 million · 46 events
- Drought in Texas, July 1 to 31, 2006$135 million · 18 events
- Hail and Damaging Wind in Wisconsin, July 1, 2006$10 million · 4 in hail · 11 events
- Drought in Oklahoma, July 1 to 31, 2006$800,000 · 48 events
- Hail in Nebraska, July 1, 2006$1.0 million · 1.5 in hail · 1 event
- Hail and Strong Wind in Texas, July 1, 200610 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$119,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, July 1, 2006$78,000 · 1.25 in hail · 12 events
- Tropical Storm in Guam, July 1, 2006$105,000 · 1 event
- Hail and Damaging Winds in Iowa, July 1, 2006$43,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$25,000 · 1.5 in hail · 13 events
- Drought in New Mexico, July 1 to 31, 200622 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521317.